Alert archive / Montana / Lake Wind Advisories in 2011
Lake Wind Advisory 21, NWS Glasgow, MT
NWS Glasgow, MT issued this lake wind advisory at Jun 23, 2011, 4:01 AM MDT for 5 counties in Montana. It took effect at Jun 23, 2011, 9:00 AM MDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2011, 4:01 AM MDT (10:01 UTC)
- In effect from
- Jun 23, 2011, 9:00 AM MDT
- Expired
- Jun 23, 2011, 11:36 PM MDT
- In force
- 15 hr
- Issued by
- NWS Glasgow, MT
Counties Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 64 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2227 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
550 WWUS75 KGGW 231001 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 401 AM MDT THU JUN 23 2011 MTZ016-017-021>023-232200- /O.NEW.KGGW.LW.Y.0021.110623T1500Z-110624T0600Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE 401 AM MDT THU JUN 23 2011 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT FOR FORT PECK LAKE... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT. * WINDS...SOUTHEAST 20 TO 30 MPH. * TIMING...WINDS WILL INCREASE TO AROUND 20 MPH BY AROUND 9 AM. BY MIDNIGHT TONIGHT...THE WINDS WILL LESSEN AGAIN TO BELOW 20 MPH. * IMPACTS...WINDS OF THESE SPEEDS CAN MAKE BOATING DANGEROUS FOR SMALLER BOATS ON THE OPEN WATERS OF FOR PECK LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATING SAFETY BEGINS ON SHORE WITH ADVANCE PLANNING. BEFORE SETTING OUT...CHECK THE LATEST WEATHER FORECASTS...ADVISORIES...AND WARNINGS FOR YOUR BOATING AREA. && $$
2 follow-up statements
674 WWUS75 KGGW 232020 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 220 PM MDT THU JUN 23 2011 MTZ016-017-021>023-240600- /O.CON.KGGW.LW.Y.0021.000000T0000Z-110624T0600Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE 220 PM MDT THU JUN 23 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR FORT PECK LAKE... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * WINDS...SOUTHEAST 15 TO 20 MPH WITH A FEW HIGHER GUSTS. * TIMING...WINDS WILL CONTINUE TODAY AT 15 TO 20 MPH...THEN DIMINISH BELOW 15 MPH BY MIDNIGHT. * IMPACTS...WINDS OF THESE SPEEDS CAN MAKE BOATING DANGEROUS FOR SMALLER BOATS ON THE OPEN WATERS ON FORT PECK LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATING SAFETY BEGINS ON SHORE WITH ADVANCE PLANNING. BEFORE SETTING OUT...CHECK THE LATEST WEATHER FORECASTS...ADVISORIES... AND WARNINGS FOR YOUR BOATING AREA. && $$
822 WWUS75 KGGW 240536 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 1136 PM MDT THU JUN 23 2011 MTZ016-017-021>023-240645- /O.CAN.KGGW.LW.Y.0021.000000T0000Z-110624T0600Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE 1136 PM MDT THU JUN 23 2011 ...LAKE WIND ADVISORY IS CANCELLED FOR FORT PECK LAKE... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE LAKE WIND ADVISORY. WINDS HAVE DIMINISHED TO BELOW 20 MPH. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this lake wind advisory went out at Jun 22, 9:24 PM MDT, 6 hours 37 minutes earlier.
Area forecast discussion, Jun 22, 9:24 PM MDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 924 PM MDT WED JUN 22 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH FRIDAY... NO UPDATES TONIGHT...THE FORECAST WAS IN GOOD SHAPE. CONVECTION IS QUICKLY DYING OFF AS THE SUN SETS AND SUBSIDENCE TAKES OVER. EXPECT A QUIET NIGHT WITH LOWS IN THE MID TO UPPER 50S AND VERY MOIST CONDITIONS. WARM LOWS AND HIGH DEWPOINTS WILL SET THE STAGE FOR SEVERE WEATHER TOMORROW WITH FALLING HEIGHTS AND A FEW SHORTWAVES MOVING OVER THE AREA. RNL PREVIOUS SHORT TERM DISCUSSION...WATER VAPOR IMAGERY AND 500 MB HEIGHT FIELD A VERY LARGE AND DYNAMIC UPPER LOW CENTER OVER THE UPPER MISSISSIPPI VALLEY AND GREAT LAKES REGION SPREADING SHOWERS AND THUNDERSTORMS OVER MOST OF THE GULF STATES AND SOME OF THE EASTERN STATES. A MODEST UPPER HIGH CENTER OVER THE DESERT SOUTHWEST IS SUPPORTING THE UPPER LEVEL RIDGE SPREADING THROUGH THE CENTRAL AND NORTHERN ROCKIES REGIONS. THIS RIDGE IS RESPONSIBLE FOR THE CALM AND TRANQUIL WEATHER IN PLACE OVER MONTANA TODAY. ALTHOUGH...WITH PEAK HEATING A FEW THUNDERSTORMS MAY MAKE THEIR WAY INTO NORTHEAST MONTANA...VERY SIMILAR TO THE PATTERN WE EXPERIENCED YESTERDAY. TONIGHT THROUGH EARLY THURSDAY MORNING...WITH THE LOSS OF MAXIMUM HEATING...SUPPORT FOR THUNDERSTORMS WILL EVAPORATE WITH THEM...LEAVING ONLY SILENT CHANCES IN THEIR WAKE AS THE UPPER LEVEL RIDGE CONTINUES TO INFLUENCE THE WEATHER PATTERN OVER THE NORTHERN ROCKIES WITH NEARLY ZONAL FLOW ALOFT. THURSDAY THROUGH LATE THURSDAY NIGHT...THE STAGE WILL BE SET FOR THE DEVELOPMENT OF STRONGER THUNDERSTORMS AS THE UPPER FLOW BECOMES MORE SOUTHWESTERLY AND SEVERAL SEVERE WEATHER PARAMETERS LINE UP FOR HEAVY RAIN...LARGE HAIL...AND DAMAGING WINDS. EVEN THOUGH SHOWERS WILL TRY TO GET A FOOTHOLD OVER OUR WESTERN ZONES DURING THE DAY...THE MAIN FORCING AND SUPPORT FOR ORGANIZED CONVECTIVE DEVELOPMENT WILL BE AFTER 00Z THURSDAY NIGHT. MODEL DATA INDICATES THERE MAY ALSO BE A BRIEF THREAT FOR ISOLATED TORNADOES OVER SOUTHERN PETROLEUM AND FAR SOUTHWESTERN GARFIELD COUNTIES SOMETIME BETWEEN 21Z AND 00Z THURSDAY AFTERNOON. THIS ENHANCED THREAT FOR TORNADOES WOULD THEN PROGRESS SOUTHEASTWARD INTO MORE OF SOUTHEASTERN MONTANA AS THE HEAVY RAIN AND HAIL BEGINS TO SPREAD OVER NORTHEAST MONTANA. WITH PEAK HEATING...CAPE VALUES ARE MAXIMIZED BETWEEN 1000 AND 2000 J/KG OVER THE HIGHER TERRAIN OF CENTRAL MONTANA WHICH WILL DIMINISH SOMEWHAT AND SPREAD OVER THE REMAINDER OF EASTERN MONTANA THROUGH THE NIGHT. CAPE VALUES UP TO 1000 J/KG WILL STILL ALLOW SOME OF THE SEVERE THUNDERSTORMS TO BE SUSTAINED ACROSS OUR CWA. FRIDAY...AS THE RESIDUAL ENERGY CONTINUES TO SLIDE EASTWARD...SOME STRONG THUNDERSTORMS MAY STILL BE ABLE TO RE-DEVELOP FRIDAY AFTERNOON OVER OUR FAR EASTERN ZONES AS CLEARING AND SUBSIDENCE MAKE THEIR WAY INTO OUR CENTRAL AND WESTERN ZONES. BMICKELSON .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... THERE IS GENERAL AGREEMENT WITH LARGE SCALE FEATURES IN THE EXTENDED PERIOD WITH A LONG-WAVE UPPER TROUGH ANCHORED BY A CLOSED LOW OVER SOUTHWESTERN CANADA. THIS STORM SYSTEM WILL GENERATE AN LONG PERIOD OF SOUTHWESTERLY FLOW ALOFT INTO NORTHEAST MONTANA THROUGH EARLY NEXT WEEK. A FLUCTUATING COLD FRONTAL BOUNDARY AND A CONTINUING INFLOW OF MOISTURE FROM THE SOUTHWEST WILL BE A RATHER UNSTABLE PERIOD. THEREFORE WILL KEEP THUNDERSTORMS MENTIONED. BASED ON STRONG CONVECTIVE PARAMETERS SPC HAS PLACED OUR EASTERN ZONES IN AN AREA OF SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR SATURDAY. AROUND TUESDAY THE UPPER TROUGH MOVES EAST OF MONTANA WHILE ANOTHER TROUGH DEVELOPS IN THE FAR EASTERN PACIFIC. THIS WILL ALLOW A RIDGE TO DEVELOP OVER THE NORTHERN ROCKIES WHICH WILL QUIET CONDITIONS AT LEAST THROUGH MID NEXT WEEK. POSTED A FEW CHANGES TO DAY 3 NIGHT AND DAY 4 POPS/WX GRIDS BASED ON THE LATEST GUIDANCE...MAINLY TO INCREASE SLIGHT CHANCE TO CHANCE. ALSO ADJUSTED WEEKEND TEMPERATURES BASED ON BIAS ADJUSTED GUIDANCE. SCT && .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS THE AREA TONIGHT UNDER MOSTLY CLEAR SKIES. TOMORROW AFTERNOON STRONG THUNDERSTORMS WILL DEVELOP ACROSS THE AREA WITH SOME STORMS SEVERE. RNL && .HYDROLOGY... FLOODING CONTINUES ON THE MILK RIVER FROM TAMPICO THROUGH NASHUA ALTHOUGH WATER LEVELS ARE FALLING AND ARE EXPECTED TO BEGIN TO FALL MORE QUICKLY. THE MILK RIVER AT TAMPICO AND NASHUA MAY FALL BELOW FLOOD STAGE BY THIS WEEKEND. THE MILK RIVER AT GLASGOW IS EXPECTED TO RECEDE ABOUT ONE FOOT PER DAY FOR THE NEXT COUPLE DAYS. FLOODING ALSO CONTINUES ALONG THE MUSSELSHELL RIVER AND FLATWILLOW CREEK IN PETROLEUM COUNTY...AND THE POPLAR RIVER NORTH OF THE MISSOURI RIVER...WITH CONDITIONS IMPROVING AND EXPECTED TO CONTINUE TO IMPROVE. WATER RELEASES WILL CONTINUE FROM FORT PECK DAM AT AROUND 60K CFS. THE MISSOURI RIVER FROM BELOW THE DAM TO THE NORTH DAKOTA BORDER WILL CONTINUE TO REMAIN HIGH DUE TO THESE RELEASES COMBINED WITH THE WATER FLOWING FROM THE MILK RIVER. LITTLE CHANGE IN RIVER LEVEL IS EXPECTED OVER THE NEXT WEEK. THUNDERSTORMS WILL BE LIKELY THURSDAY NIGHT THROUGH FRIDAY MORNING. SOME OF THE STRONGER STORMS WILL AGAIN BRING SOME CHANCE FOR FLASH FLOODING...HOWEVER...AS RIVER AND CREEK LEVELS WILL HAVE DROPPED SIGNIFICANTLY BY FRIDAY...THE THREAT FROM FLASH FLOODING IS LESS THAN PREVIOUS SYSTEMS. BMICKELSON && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 22, 9:33 PM MDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 933 PM MDT WED JUN 22 2011 MTZ018-019-021>027-060-062-240345- DANIELS-SHERIDAN-PETROLEUM-GARFIELD-MCCONE-RICHLAND-DAWSON- PRAIRIE-WIBAUX-SOUTHWEST PHILLIPS-EASTERN ROOSEVELT- 933 PM MDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT FLOOD WARNINGS REMAIN IN EFFECT FOR THE MILK AND MISSOURI RIVERS FROM TAMPICO EAST TO THE NORTH DAKOTA BORDER. FLOOD WARNINGS ARE ALSO IN EFFECT FOR A FEW RIVERS AND SMALL CREEKS AND STREAMS IN THE AREA...PRIMARILY POPLAR AND MUSSELSHELL RIVERS AND FLATWILLOW CREEK. SEE THE LATEST FLOOD STATEMENTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LARGE STORM SYSTEM MOVING OVER THE NORTHERN ROCKIES WILL SEND A COLD FRONT OVER NORTHEAST MONTANA THURSDAY THROUGH FRIDAY WHICH WILL GENERATE THUNDERSTORMS WITH PERIODS OF HEAVY RAIN THROUGH EARLY FRIDAY. SOME OF THE STRONGER STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. LOCALLY HEAVY RAINS WILL ALSO POSE A SIGNIFICANT THREAT. THE STORM SYSTEM WILL CONTINUE TO GENERATE PERIODS OF RAIN SHOWERS AND THUNDERSTORMS OVER NORTHEAST MONTANA THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016-017-020-059-061-240345- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- WESTERN ROOSEVELT-NORTHERN PHILLIPS-NORTHERN VALLEY- 933 PM MDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LARGE STORM SYSTEM MOVING OVER THE NORTHERN ROCKIES WILL SEND A COLD FRONT OVER NORTHEAST MONTANA THURSDAY THROUGH FRIDAY WHICH WILL GENERATE THUNDERSTORMS WITH PERIODS OF HEAVY RAIN THROUGH EARLY FRIDAY. SOME OF THE STRONGER STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. LOCALLY HEAVY RAINS WILL ALSO POSE A SIGNIFICANT THREAT. THE STORM SYSTEM WILL CONTINUE TO GENERATE PERIODS OF RAIN SHOWERS AND THUNDERSTORMS OVER NORTHEAST MONTANA THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:57 PM MDT | Flash Flood Watch | GGW | Dawson, Garfield, McCone, Petroleum, Prairie, Richland and 1 more | 13 hr |
Nearby
Lake Wind Advisories in Montana, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.